I was put on the birth control pill (Ortho Cyclin) as a teenager for terrible cramps which kept me out of school, throwing up all pain meds, and literally rolling on the floor asking to die.
I stayed on them for 22 years, despite not needing them for actual birth control (my partner and I are both women) because I feared that I would have symptoms like I did before I went on the pill.
I decided after my July period to go off the pill as an experiment. I'm nearing 40 and there are health risks with the pill. I did this in the summer because I'm a teacher, so I figured I had a little time to risk getting sick.
My August period came and went, and it really wasn't different than my periods were on the pill. It was a bit heavier, but the cramps were about the same, manageable with Ibuprofin. I noticed earlier that month that I was wetter down there than usual, maybe ovulation? It has been weird to, in my late thirties, suddenly not know my own body. Anyways, it went great! It was definitely manageable.
Now I'm having my September period, and it seems to be the same. The cramps aren't bad. Every month when I get my period though, I fear that the cramps will be debilitating again. Could it be that I just have so much residual birth control in my system from so many years of taking the pill? I fear that I'm not really feeling what its like without the pill yet, even though I haven't taken one in months.
If you went off or hormonal birth control after taking it for years, how long was it until your body was back to 'normal'?
I'm wondering if I should celebrate that I no longer need the pill and my periods have become manageable or fear that each month will be the month that I'm crying in pain again. I can't afford to miss work, ya know?
In other news, this is the first time in over 20 years that I haven't known exactly when my period was coming! I have to really look at a calendar and think about when my last one was. I'm not used to this! I've been wearing black pants for over a week now, just in case.
So sorry for all of the multiple posts! I'm new to the TTC thing and trying to understand everything, so we can do this right. I have been off birth control(combined pill) for a few weeks now.
First of all, I tried to take my BBT this morning, but since it was dark, I couldn't tell the temperature and decided to wait until it got lighter to look at it again. But, while trying to get it from the memory(it's one of those where it saves the last temp) it accidentally took the temp in my hand, so that is my last. Ugh! I can't record a basal body temp for today, will that throw off my charting?
Second of all, I've also been trying to check my cervical fluid and where my cervix is. Does lumpy and creamy mucus mean that you are not fertile and period is coming? My period is predicted to come in a week.
I have been charting on fertility friend, and it can't really show when I am fertile this month, since I just started charting. But it does show I will be after my predicted period.
Also, my cervix did seem high/medium and soft, so that kind of confuses me. Does that also mean my period is close?
We did have sex on the 27th and the 22nd. No idea if that was during ovulation or not, since it's only been a few weeks off the pill and still trying to understand these signs.
Thanks in advance for any insight! :-)
When should I expect my period after getting off the pill?
I just got off taking birth control pills a few weeks ago(june 9th was the first day of in-active pills/withdrawle bleed). When I was on the pill, it was three weeks then a week of withdrawal bleeding.
Is it going to be the same off of it? The tracker app I got says it should start on Sunday, though not sure how accurate that is, since my past "period" was just a withdrawal bleed.
It would be nice to know when to expect it(if it comes), since I had sex on Saturday(june 22nd) and today(June 27th). That would help to know when I can take a pregnancy test if my period doesn't show up.
If have been trying to track my ovulation, still kind of learning. Just started taking my basal body temperature this morning(97.2).
Also, there was some very light spotting after we had sex today too. Not sure what that is about. It happened before while I was on the pill and the doctor said it's either because my "period" was coming or sometimes there can be bleeding when irritated.
Or is this ovulation bleeding or implantation bleeding? There hasn't been any more since then either.
Sorry for all of the questions! It is has been years since I have been birth control free, I can't even remember what it was like!
First, thank you to all of the good advice on my last post, it was very helpful!!
Second of all, I have more questions.
I finished taking active birth control pills on June 9th, had a withdrawal bleed that next week(no pills)and have been off the pill since then. I haven't had any signs of ovulation (that I know of) yet. Mucus has been very little, no spotting either. There has been a few times I thought I had pain, but went away quickly. According to an ovulation app I use, I have low chance to become pregnant. But that's based on my period being a withdrawal bleed, not an actual period.
My husband and I had sex today, thinking there isn't a chance to become pregnant, because I just got off the pill a few weeks ago. (I've been taking it for over 5 years) I have read that you have better chances of getting pregnant after your first cycle.
So what really are my chances?
PS.if it happens, I'm ok with that, though I've only taken prenatal vitamins for two weeks now and I know you should take them at least a month before getting pregnant.
Thanks in advance!:)
My husband and I are trying for kids in the next few months. My doctor said get off my birth control now(as it was already giving me problems with break through bleeding) and keep a ovulation tracker.
I am trying to figure out this thing. I downloaded mia app, since it had good reviews. Put in my last period(which is this week) and it said I would be ovulating next week, but my period is predicted to happen 2 1/2 weeks after this one.(July 4th-July 10th). Then July 25th-July 31st. So twice in one month? Is that normal?
I don't even know what to count for my period this month, since I am on an off week of my pills, had break through bleeding on and off. It usually is heavy during the weekend. So, do I put it starts when its the heaviest or it starts when its really light?
I want to make sure I have these down right, so when we do try, we are trying on the days I am ovulating.
What are the best apps to use for tracking this? What do you guys usually use?
I’ve had a paraguard iud for roughly a year now, and my period has been changing over the past few months.
I’ve always had light periods, usually consisting of a light day, a slightly heavier day and a day of spotting. Over the past few months it’s been dwindling. This month I was a few days late and I’ve had 3 days of very light spotting, enough to notice when I use the restroom but not enough for even a liner.
I also use condoms in addition the iud for std prevention, but will take a pregnancy test for some peace of mind.
Anyone have similar experiences or maybe just some insight?
Thanks in advance!
Really don't know what to do anymore. I have been going through different birth control pills for a year and a half now i think. It all started with break through bleeding, and after being on different pills, exams, estrogen pills, other birth control pills, the break through bleeding doesn't stop. My original doctor thought it could be fibroids, so I got an exam done back in september, turned out it wasn't that at all. That's when the doctor suggested estrogen pills, then a different birth control. I have no idea how many times I have switched brands.
First it would happen a few days before my off-week, but it discovered some break through bleeding today, after having sex with my husband and I still have a week left of pills to take!! It only seemed to happen after we had sex(got on the sheets, ugh!) Though, I am afraid it will be off and on until the end of my off-week.
I have talked to my gynocologist and since we want to have kids in the near future, he doesn't want to change my treatment yet. If it means to go off the pills completely and leave the chances of having kids up in the air for the next few months then we'll do that.
But it just frustrates me that the break through bleeding is happening earlier and earlier now. I don't miss a single dose, I always take it on time, given an hour or two late once in awhile, and I haven't had anything too insignificant happen in my life to change that either. The normal stresses of work and stuff, no big diet changes or anything.
I don't know why this is happening still. I thought it was done in February when i actually didn't have any break through bleeding! But that was only one month, after that, it's been still happening and not getting better.
I have contacted my gynecologist again to see what he says, but not sure what else he can do besides suggest an IUD. I don't want one, since we want to have kids in the future.
Has anyone else had these frustrations? So lost and frustrated.